Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS State College, PA

May 27, 2012Lycoming County, Montour County, Union County, Pennsylvania

NWS State College, PA issued this special weather statement at May 27, 2012, 6:21 PM EDT for Lycoming County, Montour County, Union County, Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2012, 6:21 PM EDT (22:21 UTC)
Expired
May 27, 2012, 7:15 PM EDT
In force
54 min
Issued by
NWS State College, PA

Counties Lycoming County, PA, Montour County, PA, Union County, PA

The radar

The State College radar (KCCX), 94 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2675 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WWUS81 KCTP 272221
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 PM EDT SUN MAY 27 2012

PAZ037-041-042-046-049>052-272315-
MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-SNYDER PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-UNION PA-
621 PM EDT SUN MAY 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LYCOMING...NORTHEASTERN
SNYDER...NORTHWESTERN NORTHUMBERLAND...SOUTHEASTERN 
TIOGA...UNION...WESTERN MONTOUR AND WESTERN SULLIVAN COUNTIES 
THROUGH 715 PM EDT...

AT 618 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 
CANTON TO BUTTONWOOD TO DUBOISTOWN TO WEIKERT...MOVING EAST 
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT WILLIAMSPORT...SOUTH WILLIAMSPORT...
MONTOURSVILLE AND TURBOTVILLE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 195 AND 222...I-180 BETWEEN MILE MARKERS 1
AND 29.

LAT...LON 4160 7687 4157 7654 4134 7668 4099 7666
      4077 7688 4088 7731 4104 7714 4107 7714
      4108 7717 4120 7726 4164 7736 4171 7689

$$

FORECASTER: LAMBERT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at May 27, 4:21 PM EDT, 2 hours earlier.

Area forecast discussion, May 27, 4:21 PM EDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
421 PM EDT SUN MAY 27 2012

.SYNOPSIS...
A STALLED OUT FRONTAL SYSTEM WILL BE THE FOCUS FOR THUNDERSTORMS
THIS AFTERNOON. ANY OF THESE STORMS COULD PRODUCE FREQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS. MEMORIAL DAY WILL FEATURE
A CHANCE OF SHOWERS AND THUNDERSTORMS WITH HOT TEMPERATURES
APPROACHING OR EXCEEDING 90 DEGREES IN SPOTS. A STRONGER FRONT
WILL BRING UNSETTLED AND COOLER WEATHER FOR THE START OF THE WORK
WEEK ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SEVERAL WEAK BOUNDARIES IN PLACE ACROSS THE CWA ALONG WITH
MOISTURE IN NW FLOW WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO
THE REGION THIS AFTERNOON. MAIN THREAT WITH THESE WILL BE LOCALLY
HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. LOCALIZED FLOODING IS
POSSIBLE UNDER ANY OF THE HEAVIER STORMS. STORMS WILL DIMINISH
AFTER SUNSET WITH MORE FOG DEVELOPMENT POSSIBLE OVERNIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
ANOTHER ROUND OF CONVECTION WILL FIRE IN A BROAD AND MORE
AMPLIFIED 925-850 MB THETA-E RIDGE ON MEMORIAL DAY. LOCALLY HEAVY
RAIN IS ONCE AGAIN POSSIBLE. IN ADDITION...A COLD FRONT WILL ENTER
THE REGION FROM THE OHIO VALLEY AND MOISTURE FROM REMNANTS OF
SUBTROPICAL DEPRESSION BERYL STREAM INTO MID ATLANTIC REGION.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
COLD FRONT CROSSES THE REGION ON TUESDAY...WITH DECENT UPPER LEVEL
SUPPORT SLIDING IN ACROSS THE GLAKES. MOISTURE WILL ALSO REMAIN
HIGH...AND MAY SEE ADDITIONAL CONTRIBUTION FROM REMNANTS OF
SUBTROPICAL DEPRESSION AS THEY SLIDES OFF MID ATLANTIC COAST
/THOUGH THIS MAY BE SHUNTED TO OUR EAST/. EVEN WITHOUT
THAT...ENOUGH MOISTURE AND DYNAMICS MOVING IN ON TUES FOR A
POTENTIAL SEVERE WEATHER OUTBREAK. TEMPS WILL REMAIN NOTICABLY
ABOVE NORMAL.

FOLLOWING COLD FRONTAL PASSAGE...MODELS IN AGREEMENT OF A LARGE
UPPER LEVEL LOW OVER GLAKES LIFTING NE...BEGINNING A PATTERN
CHANGE BACK TO COOLER /SEASONAL/ AND DRIER WEATHER FOR WED/THU.

BY FRI...ANOTHER COLD FRONT AND UPPER LOW SLIDE IN FROM THE WEST
BRINGING ANOTHER GOOD CHANCE FOR SHOWERS/TSTORMS. UPPER LOW
LINGERS INTO THE WEEKEND...KEEPING MENTION OF SHOWERS AND DROPPING
TEMPS BACK BELOW NORMAL.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
SCATTERED CONVECTION THIS AFTERNOON AS THE REMNANTS OF THE
BOUNDARY THAT ALLOWED FOR YESTERDAYS CONVECTION REMAINS...AND WILL
BE COUPLED WITH WESTERLY MID LEVEL FLOW...AND LOW LEVEL SOUTHERLY
FLOW. THIS SHOULD BRING SCATTERED SHOWERS TO THE REGION LATE
MORNING...EARLY AFTERNOON. AS A SYSTEM MOVES THROUGH THE GREAT
LAKES AND ALONG OUR NORTHERN BORDER...THE PRECIPITATION WILL SHIFT
FROM THE LAURELS...AND THE NW MTNS...TO THE NORTHERN HALF OF PA
THIS AFTERNOON THROUGH 00Z. EXPECT PERIODS OF MVFR TO IFR IN AND
AROUND STORMS THIS AFTERNOON WITH ANOTHER ROUND OF FOG/STRATOCU
TONIGHT.

OUTLOOK...

MON...MAINLY VFR. A CHC OF AN AFTERNOON OR EVENING SHOWER/STORM
CAUSING LOCALIZED REDUCTIONS.

TUE...MAINLY VFR. CHC OF SHOWERS AND STORMS LATE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...ROSS
NEAR TERM...ROSS
SHORT TERM...ROSS
LONG TERM...RXR
AVIATION...ROSS
Hazardous weather outlook, May 27, 5:23 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
523 PM EDT SUN MAY 27 2012

PAZ012-017>019-024>028-045-049>053-056>059-063-282130-
NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOUTHERN CLINTON-UNION-SNYDER-
MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-
523 PM EDT SUN MAY 27 2012

...SEVERE THUNDERSTORM WATCH 306 IN EFFECT UNTIL 1 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010-011-033>037-041-042-046-064>066-282130-
WARREN-MCKEAN-POTTER-ELK-CAMERON-SOMERSET-BEDFORD-FULTON-FRANKLIN-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-ADAMS-YORK-
LANCASTER-
523 PM EDT SUN MAY 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT CENTRAL
PENNSYLVANIA INTO THE MID EVENING HOURS. A FEW OF THESE STORMS
MAY BE STRONG WITH BRIEF HEAVY DOWNPOURS AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RXR

In the hours before

Special weather statement, May 27, 5:02 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
502 PM EDT SUN MAY 27 2012

PAZ006-011-012-037-272200-
CAMERON PA-NORTHERN CLINTON PA-POTTER PA-TIOGA PA-
502 PM EDT SUN MAY 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL CAMERON...
NORTHWESTERN CLINTON...POTTER AND SOUTHWESTERN TIOGA COUNTIES...

AT 457 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
GENESEE TO CHERRY SPRINGS STATE PARK TO DRIFTWOOD...MOVING EAST AT 20
MPH.

WIND GUSTS TO 50 MPH AND PEA TO MARBLE SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. THESE STORMS WILL AFFECT ULYSSES...HARRISON
VALLEY...OLE BULL STATE PARK...WESTPORT AND RENOVO.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...STATE ROAD
120...STATE ROAD 449.

LAT...LON 4185 7750 4154 7757 4154 7760 4146 7760
      4124 7772 4136 7825 4140 7826 4141 7832
      4167 7811 4200 7797 4200 7782

FORECASTER: LAMBERT
Special weather statement, May 27, 5:28 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
528 PM EDT SUN MAY 27 2012

PAZ024-025-272200-
BLAIR PA-CAMBRIA PA-
528 PM EDT SUN MAY 27 2012

...LINE OF STRONG THUNDERSTORMS APPROACHING CAMBRIA COUNTY...

AT 521 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WESTOVER TO DELMONT...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE AS THESE STORMS
MOVE THROUGH THE AREA AROUND 6 PM. THESE STORMS WILL AFFECT
COLVER...EBENSBURG AND LORETTO.

LAT...LON 4029 7906 4046 7894 4065 7885 4047 7841
      4028 7903

FORECASTER: KF
Special weather statement, May 27, 5:37 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
537 PM EDT SUN MAY 27 2012

PAZ046-049-272215-
SOUTHERN LYCOMING PA-UNION PA-
537 PM EDT SUN MAY 27 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN UNION AND SOUTH
CENTRAL LYCOMING COUNTIES 615 PM EDT...

AT 534 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLLOMSVILLE...MOVING
NORTHEAST AT 15 MPH.

THIS STORM WILL PRODUCE PENNY SIZE HAIL AND BRIEF WIND GUSTS TO 45
MPH. THIS STORM WILL AFFECT ELIMSPORT AND DUBOISTOWN.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 195 AND 210...I-180 NEAR MILE MARKER 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220.

LAT...LON 4129 7709 4111 7689 4109 7688 4107 7685
      4105 7686 4101 7713 4103 7715 4107 7714
      4109 7719 4118 7727

FORECASTER: LAMBERT
Special weather statement, May 27, 5:51 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
551 PM EDT SUN MAY 27 2012

PAZ027-028-272215-
JUNIATA PA-MIFFLIN PA-
551 PM EDT SUN MAY 27 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MIFFLIN AND WESTERN
JUNIATA COUNTIES THROUGH 615 PM EDT...

AT 547 PM EDT...A STRONG THUNDERSTORM WAS NEAR STRODES MILLS...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT LEWISTOWN AND ALFARATA.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22/522...ROUTE
322...ROUTE 322/22...ROUTE 522.

LAT...LON 4071 7750 4048 7738 4039 7764 4044 7774
      4056 7776

FORECASTER: LAMBERT
Local storm report, May 27, 6:09 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
609 PM EDT SUN MAY 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     RIDGWAY                 41.43N  78.73W
05/27/2012                   ELK                PA   911 CALL CENTER

            TREES REPORTED DOWN IN RIDGWAY.

0457 PM     TSTM WND DMG     SHAWVILLE               41.07N  78.36W
05/27/2012                   CLEARFIELD         PA   911 CALL CENTER

            TREES REPORTED DOWN IN AND AROUND SHAWVILLE.

0507 PM     TSTM WND DMG     MAHAFFEY                40.88N  78.73W
05/27/2012                   CLEARFIELD         PA   911 CALL CENTER

            TREES REPORTED DOWN IN AND AROUND MAHAFFEY.

0553 PM     HAIL             EBENSBURG               40.49N  78.73W
05/27/2012  M0.75 INCH       CAMBRIA            PA   TRAINED SPOTTER

            PENNY-SIZE HAIL REPORTED IN EBENSBURG.

&&

EVENT NUMBER CTP1200031 CTP1200034 CTP1200033 CTP1200032

EVANEGO
Special weather statement, May 27, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 PM EDT SUN MAY 27 2012

PAZ037-041-042-046-049>052-272315-
MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-SNYDER PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-UNION PA-
621 PM EDT SUN MAY 27 2012

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LYCOMING...NORTHEASTERN
SNYDER...NORTHWESTERN NORTHUMBERLAND...SOUTHEASTERN
TIOGA...UNION...WESTERN MONTOUR AND WESTERN SULLIVAN COUNTIES
THROUGH 715 PM EDT...

AT 618 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CANTON TO BUTTONWOOD TO DUBOISTOWN TO WEIKERT...MOVING EAST
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT WILLIAMSPORT...SOUTH WILLIAMSPORT...
MONTOURSVILLE AND TURBOTVILLE.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 195 AND 222...I-180 BETWEEN MILE MARKERS 1
AND 29.

LAT...LON 4160 7687 4157 7654 4134 7668 4099 7666
      4077 7688 4088 7731 4104 7714 4107 7714
      4108 7717 4120 7726 4164 7736 4171 7689

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 2:37 AM EDTDense Fog AdvisoryCTPBedford, Blair, Centre, Fulton, Huntingdon, Mifflin6 hr
May 27, 3:06 AM EDTSpecial Weather StatementCTPSchuylkill24 min
May 27, 1:38 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland82 min
May 27, 1:47 PM EDTSpecial Weather StatementCTPSomerset43 min
May 27, 1:52 PM EDTFlash Flood WarningCTPAdams, Cumberland83 min
May 27, 1:52 PM EDTSpecial Weather StatementCTPAdams53 min
May 27, 2:03 PM EDTSevere Thunderstorm WarningCTPBedford, Somerset43 min
May 27, 2:28 PM EDTSpecial Weather StatementCTPBedford62 min
May 27, 3:58 PM EDTSpecial Weather StatementCTPElk77 min
May 27, 4:02 PM EDTSpecial Weather StatementCTPSchuylkill58 min
May 27, 4:25 PM EDTSpecial Weather StatementCTPClearfield35 min
May 27, 4:37 PM EDTSevere Thunderstorm WarningCTPCambria, Cameron, Clearfield, Elk53 min
May 27, 5:02 PM EDTSpecial Weather StatementCTPCameron, Potter58 min
May 27, 5:10 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Cameron, Centre, Clearfield, Clinton and 1 more80 min
May 27, 5:28 PM EDTSpecial Weather StatementCTPCambria32 min
May 27, 5:37 PM EDTSpecial Weather StatementCTPUnion38 min
May 27, 5:41 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Somerset79 min
May 27, 5:51 PM EDTSpecial Weather StatementCTPMifflin24 min
May 27, 6:08 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Centre, Cumberland, Franklin, Fulton and 7 more52 min
May 27, 6:54 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 5 more66 min
May 27, 7:07 PM EDTSevere Thunderstorm WarningCTPBedford, Cumberland, Franklin, Fulton, Huntingdon, Perry and 1 more38 min
May 27, 7:18 PM EDTSpecial Weather StatementCTPLycoming27 min
May 27, 7:21 PM EDTSpecial Weather StatementCTPMontour, Northumberland24 min
May 27, 7:46 PM EDTSpecial Weather StatementCTPColumbia, Montour, Northumberland44 min
May 27, 7:51 PM EDTSpecial Weather StatementCTPSomerset39 min
May 27, 7:56 PM EDTSevere Thunderstorm WarningCTPAdams, Columbia, Dauphin, Lancaster, Lebanon, Montour and 3 more81 min

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.